MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE COOLING LASER APPLICATOR SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC XOMED INC. VISUALASE COOLING LASER APPLICATOR SYSTEM; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735561
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that, while testing with the thermal therapy system, there was an issue with the disposable cooling catheter system (ccs) kit.It was reported that lesions formed non-uniformly and ablated tissue was one sided as the unit ablated in a 180 degree region instead of 360 degrees around the laser diffusing fiber (ldf).It was reported that tissue testing was being conducted where under smaller ablation times, the ablated tissue was on one side of the ldf and catheter.It was noted that switching ldf's did not restore functionality, leading to the cooling catheter being suspected to be the cause of the issue.It was noted that a 15w laser with 8ml/min flow and 16 seconds of exposure time were being used.There was no patient present when this issue was identified.

Brand Name
VISUALASE COOLING LASER APPLICATOR SYSTEM
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10471849
Report Number1045254-2020-00387
Device Sequence Number3085651
Product Code GEX
UDI-Device Identifier00643169933378
UDI-Public00643169933378
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2021
Device Model Number9735561
Device Catalogue Number9735561
Device Lot Number0217005544
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1